It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-15-2007, 08:20 PM   #1
Senior Member
(female)
 
Elf_Ears's Avatar
 
Join Date: Aug 2007
Location: USA
Posts: 116
Elf_Ears HB User
first bad day on lithium

I have been having trouble sleeping for days, and this morning I woke up and just cried. Not because of the lack of sleep, but because of something upsetting I learned yesterday. I didn't react right away, but found myself so sad today, crying again this afternoon. (I haven't cried about something for probably 4-5 mo.) By mid-afternoon, I was wiped out. Took a nap, and was good for maybe 3 hours, but spent the evening, and even now, really tired, no motivation, almost woozy. But I needed to get on the board here, and just "be" with others in the same boat. Misery does love company...

I didn't expect a depressed mood like this on lithium, but here it is. I stopped taking the 10mg Lexapro after reading Dr. Phelp's pages on SSRI's. I'm going to ride this out, and see if it passes. I will say, at least I didn't cry more than 5 mins each time. In the past, on just Lexapro, or on nothing, I'd go from angry to crying to angry ruminating, etc. I'll be messed up all day, sometimes for a couple of days. At least I was able to funtion today, even if I was moving in slow-mo this evening.

I'm not even officially BP, but my pdoc thinks I might be.

Anyone else on lithium? Does it work most of the time?

 
Sponsors Lightbulb
   
Old 10-16-2007, 08:36 AM   #2
Senior Member
(female)
 
Join Date: Feb 2007
Location: Manchester, NH
Posts: 264
harmony06 HB User
Re: first bad day on lithium

hi Elf_Ears, sorry your feeling so bad.
when i was on lithium i was also taking lamictal to help with my depressions. i had to stop taking lithium after about six months due to problems with my kidneys. if this depression and crying continues i would call my pdoc. does he/she know that you stopped taking Lexapro?

Hope you feel better soon.

harmony

 
Sponsors Lightbulb
   
Old 10-16-2007, 09:09 AM   #3
Senior Member
(female)
 
Elf_Ears's Avatar
 
Join Date: Aug 2007
Location: USA
Posts: 116
Elf_Ears HB User
Re: first bad day on lithium

Thanks, Harmony, for your input. I'm so much better today, having slept well last night. I will call my pdoc if I continue to have these insomnia/depressed symptoms in the future. Still, even on meds, getting upset is a normal experience. The crying doesn't concern me so much as the insomnia/down mood.

Bummer about your kidney problems. Did you have them already, or did the lithium cause it?

About the Lexapro, my pdoc added lithium to it after my tdoc felt I needed something more. My pdoc prescribed 600mg lithium to go with the 10mg Lexapro. I would only take 300mg, being rather weirded out by the things my engineer husband would say - "Lithium? That's a light metal. You know - lithium batteries?" and such... Then I'd go off the Lexapro, and do just 300mg lithium, and vice-versa. I tried going off both and that was a disaster. So back onto Lexapro, and doing "OK"(not always emotionally stable, but able to function most days.) Then I entered a lovely state of both depressed and hypomanic symptoms this summer, either at the same time or ultra-rapid cycling (I can't remember) and called him in desperation. He added 600mg lithium to the 10mg Lexapro, and this time I took the whole amount every day. Within 5 days, I noticed a difference. By 2 weeks, I was feeling myself again. I think he'd be fine with my dropping Lexapro as long as I was doing well. If I struggle again, I'll ask him about it.

For now, I'm just seeing what 600mg lithium alone will do for me. I just wonder how others do on it alone. I fear that Lexapro brought on my summer-time hypomanic symptoms, and that's what I hope to avoid by not taking it with lithium.

It's a roller-coaster ride, isn't it?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lithium builds gray matter in bipolar brains TV in RV Bipolar Disorder 15 04-25-2007 12:20 PM
Seroquel, Cymbalta, Lithium, Lunesta... stockmkt Bipolar Disorder 4 03-02-2007 01:01 PM
I have first Doc apt in an hours time........ sharonamy Bipolar Disorder 14 03-02-2007 04:53 AM
Looks Like Another Roll of The Dice!!! Lithium??? goody2shuz Bipolar Disorder 17 09-03-2006 09:28 AM
Will Lithium help me? sdstevenf Bipolar Disorder 5 08-01-2006 06:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:12 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!